Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 196, NWS Kansas City, MO

August 8, 2006Chariton County, Saline County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 8, 2006, 5:23 PM CDT for Chariton County, Saline County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2006, 5:23 PM CDT (22:23 UTC)
Expired
Aug 8, 2006, 6:10 PM CDT
In force
47 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Chariton County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 113 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 082223
SVREAX
MOC041-195-082315-
/O.NEW.KEAX.SV.W.0196.060808T2223Z-060808T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CDT TUE AUG 8 2006

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SALINE COUNTY IN CENTRAL MISSOURI
  SOUTHERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 615 PM CDT

* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MARSHALL TO 8 MILES SOUTHEAST OF SLATER TO 11
  MILES SOUTHWEST OF GLASGOW...AND MOVING NORTH AT 10 MPH.  

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SLATER BY 600 PM CDT.

THE TOWN OF GILLIAM IS ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3911 9325 3905 9304 3905 9293 3913 9293
      3922 9286 3932 9290 3933 9316

$$

MJ
3 follow-up statements
000 
WWUS53 KEAX 082243
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT TUE AUG 8 2006

MOC041-195-082315-
/O.CON.KEAX.SV.W.0196.000000T0000Z-060808T2315Z/
CHARITON MO-SALINE MO-
541 PM CDT TUE AUG 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SALINE AND SOUTHERN CHARITON COUNTIES UNTIL 615 PM CDT...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 2 MILES NORTH OF MARSHALL TO 8 MILES 
SOUTH SOUTHWEST OF GLASGOW...MOVING NORTH AT 10 MPH. IN 
ADDITION...TORRENTIAL RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING 
WILL ACCOMPANY THESE STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SLATER BY 600 PM CDT.

THE TOWN OF GILLIAM IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3911 9325 3905 9304 3905 9293 3913 9293
      3922 9286 3932 9290 3933 9316

$$

MJ
000 
WWUS53 KEAX 082256
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 PM CDT TUE AUG 8 2006

MOC041-195-082315-
/O.CON.KEAX.SV.W.0196.000000T0000Z-060808T2315Z/
CHARITON MO-SALINE MO-
556 PM CDT TUE AUG 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SALINE
AND SOUTHERN CHARITON COUNTIES UNTIL 615 PM CDT...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GLASGOW...MOVING
NORTHEAST AT 10 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
SALINE AND SOUTHERN CHARITON COUNTIES.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3913 9314 3914 9299 3913 9293 3913 9293
      3922 9286 3932 9290 3929 9309

$$

MJ
000 
WWUS53 KEAX 082310
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
610 PM CDT TUE AUG 8 2006

MOC041-195-082320-
/O.CAN.KEAX.SV.W.0196.000000T0000Z-060808T2315Z/
CHARITON MO-SALINE MO-
610 PM CDT TUE AUG 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SALINE AND
SOUTHERN CHARITON COUNTIES HAS BEEN CANCELLED...

AT 607 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3913 9314 3914 9299 3913 9293 3913 9293
      3922 9286 3932 9290 3929 9309

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:30 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 8, 3:30 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CDT TUE AUG 8 2006

.DISCUSSION...

THE STATIONARY FRONT RUNNING WEST-EAST THROUGH THE SOUTHERN CWA WILL
BE ONE AREA TO WATCH IN THE SHORT TERM. A FEW ECHOES ARE NOTED
WITHIN THE BUILDING CU FIELD SOUTH OF THE FRONT. EXPECT ISOLATED
RANDOM EVENING THUNDERSTORMS MAINLY SOUTH OF THE MO RIVER WITH
LOCALLY HIGH WINDS WITH THE STRONGEST STORMS AS THEY COLLAPSE...
POSSIBLY WITH A FEW BARELY REACHING SEVERE CRITERIA. ONCE SUN GOES
DOWN THE CONVECTION SHOULD FALL APART. TO THE NORTH AN AREA OF
CONVECTION HAS REINTENSIFIED OVER SOUTHERN IA AND EXTREME NORTHERN
MO. LIKELY POPS FOR THIS EVENING ACROSS FAR NORTH CENTRAL/NORTHEAST
COUNTIES. THE AFOREMENTIONED STATIONARY FRONT IS EXPECTED TO LIFT
NORTH GRADUALLY OVERNIGHT. THIS HAS BEEN OCCURRING TO THE WEST OVER
KS THIS AFTERNOON. DUE TO THE HEAVY RAINFALL ACROSS NORTHERN MO LAST
NIGHT/THIS MORNING AND THE AREA STILL NORTH OF THE FRONT WILL ADD
MENTION OF FOG FOR LATER TONIGHT.

HOT/HUMID AIR RETURNS TOMORROW AS FRONT SHOULD HAVE LIFTED NORTH
INTO IA. TRIPLE DIGIT HIGHS LIKELY IN FAR WESTERN AND SOUTHERN CWA
AS 22-25C 850MB TEMPERATURES SPREAD BACK INTO THE CWA. AS HAS BEEN
THE CASE WITH THIS AIRMASS WE SHOULD SEE DECENT DEEP MIXING SO
AFTERNOON DEWPOINTS SHOULD DROP INTO THE MID/UPPER 60S. THIS
SHOULD NEGATE THE NEED FOR A HEAT ADVISORY AS HEAT INDICES BARELY
REACH 105 THRESHOLD AND THEN ONLY FOR AN HOUR OR TWO. DO HAVE SOME
CONCERN THAT HIGHS MAY CLIMB A FEW DEGREES HIGHER THAN FORECAST OVER
PARTS OF WEST CENTRAL MO. STILL THE KEY WILL BE TIME AOA 105 HEAT
INDEX.

BY THURSDAY NORTHWEST FLOW ALOFT SHOULD BE ESTABLISHED FROM THE
NORTHERN PLAINS INTO THE OH VALLEY. SHORTWAVE DROPPING SOUTHEAST
FROM THE NORTHERN PLAINS AND INTO IA WILL FORCE THE IA FRONT BACK
DOWN AS A COLD FRONT SOMETIME ON THURSDAY. ENOUGH UNCERTAINTY
BETWEEN MODELS ON TIMING/PLACEMENT OF WAVE AND COLD FRONT TO ONLY
MENTION CHANCE POPS FOR NORTHERN AND EASTERN CWA. TIMING OF COLD
FRONT WILL ALSO PLAY INTO HOW WARM IT GETS IN SOUTHERN HALF OF CWA.
PLACEMENT OF 850MB THERMAL RIDGE AND COMPRESSIONAL WARMING AHEAD OF
THE FRONT WILL ALLOW TRIPLE DIGIT HIGHS AGAIN SOUTH OF FRONT.

MJ

TOOK A BLEND OF THE ECMWF AND GFS MODELS FOR THE EXTENDED PORTION OF
THE FORECAST...WITHOUT GETTING TOO CAUGHT UP IN THE SPECIFICS DUE TO
SOME UNCERTAINTY. THE OVERALL PATTERN WILL BE THAT OF TROUGHING OVER
SOUTHEAST CANADA AND THE PACIFIC NORTHWEST...WITH RIDGING BETWEEN.
AS THE PACIFIC TROUGH PROGRESSES EAST...IT WILL ACT TO DAMPEN THE
DOWNSTREAM RIDGE AND EVENTUALLY CATCH UP AND MERGE WITH THE EASTERN
CANADIAN TROUGH. AS THE PACIFIC TROUGH TRAVERSES ACROSS THE NORTHERN
TIER OF THE CONUS...IT WILL HELP PUSH A SURFACE FRONT ACROSS THE
FORECAST AREA TOWARD THE END OF THE WEEKEND. THUS...HAVE INTRODUCED
SOME LOW END PRECIPITATION CHANCES SUNDAY INTO SUNDAY NIGHT.

AS FOR TEMPERATURES...THE FRONTAL BOUNDARY FORECAST TO PUSH SOUTH OF
THE FORECAST AREA LATE THURSDAY SHOULD ALLOW FOR TEMPERATURES TO NOT
BE AS HOT...THOUGH STILL ABOVE NORMAL FOR THE END OF THE WEEK. WITH
ANOTHER FRONT EXPECTED TO MOVE INTO THE AREA SUNDAY...TEMPERATURES
MAY EVEN DROP TO SEASONAL NORMALS EARLY NEXT WEEK.

STOFLET

&&

.PREV DISCUSSION...
1003 AM...
HAVE STRIPPED AWAY POPS SOUTH OF ONGOING CONVECTION OVER NORTHERN
MO. SATELLITE IMAGERY DOES SHOW QUITE A BIT OF MID LEVEL INSTABILITY
VIA ACCAS SOUTH OF THIS CONVECTION SO THE POTENTIAL WILL EXIST FOR
SCATTERED AFTERNOON STORMS TO POP UP JUST ABOUT ANYWHERE SOUTH OF
THE CURRENT CONVECTION. LARGE COLD POOL ASSOCIATED WITH THE NORTHERN
MO CONVECTION HAS REINFORCED THE STATIONARY BOUNDARY CURRENTLY
RUNNING WEST-EAST ACROSS THE SOUTHERN CWA AND THIS WILL HELP TO
FOCUS ANY LOW LEVEL CONVERGENCE. HIGH TEMPERATURES WILL BE A BIT OF
A CHALLENGE NORTH OF THIS BOUNDARY DUE TO POCKETS OF RELATIVELY
SUNSHINE AND EXTENSIVE CLOUDINESS ELSEWHERE. ANTICIPATE SUN TO BREAK
THROUGH A BIT MORE DURING THE AFTERNOON AS SUBSIDENCE WORKS ON THE
REMAINING CLOUD COVER. CONVECTION MAY WELL CARRY ON THROUGH THE REST
OF THE AFTERNOON NEAR THE MO/IA BORDER...ESPECIALLY OVER THE FAR
NORTHEAST CWA.

MJ

&&

.PREV DISCUSSION...
403 AM...
UPPER LEVEL PATTERN REMAINS COMPLEX OVER THE NEXT THREE DAYS WITH
RIDGE OVER THE SOUTHERN HALF OF THE COUNTRY CONTINUING TO SLOWLY
RETROGRADE AS DISTURBANCES RIDE OVER THE TOP IN THE STRONGER
NORTHERN STREAM FLOW. COUPLE OF FEATURES IN THIS FLOW OF
NOTE...PIECE OF ENERGY THAT HAS BROKEN OFF FROM AN EASTERN WAVE OVER
TEXAS...IS EXPECTED TO GET CAUGHT UNDER THE UPPER RIDGE OVER
OKLAHOMA. NOT EXPECTING THAT TO BECOME MUCH OF A FACTOR THIS FAR
NORTH. ALSO A SHORT WAVE ENTERING NORTHERN CALIFORNIA THIS MORNING
IS EXPECTED TO MOVE INTO MONTANA BY MIDDAY ON WEDNESDAY. IT SHOULD
TRACK FAR ENOUGH TO THE NORTH TO NOT BE MUCH OF A FACTOR IN OUR
WEATHER THROUGH THURSDAY.  SO THAT LEAVES US WITH TRYING TO TRACK
AND TIME ANY VERY WEAK SHORT WAVE FEATURES RIDING AROUND THE TOP OF
THE RIDGE...WHICH WILL BE DIFFICULT SINCE THEY WILL BE SO DEPENDENT
ON DEVELOPMENT OF CONVECTIVE COMPLEXES.

AT THE SURFACE...A DIFFUSE SURFACE FRONT CURRENTLY RESIDING ACROSS
EXTREME SOUTHERN PORTIONS OF FORECAST AREA IS EXPECTED TO BECOME
MORE SOUTHEAST TO NORTHWEST ORIENTED AS A SURFACE HIGH MOVES
SOUTHEAST THROUGH THE GREAT LAKES. THIS SHOULD ALLOW TEMPERATURES IN
SOUTHWEST PORTIONS OF FORECAST AREA TO HEAT UP QUITE A BIT
TODAY...WHILE THE REST OF THE FORECAST AREA...DUE TO EASTERLY WINDS
AND QUITE A BIT OF CLOUDINESS...SHOULD SEE TEMPERATURES AT OR
SLIGHTLY BELOW NORMAL LEVELS. RAINFALL ACROSS NORTHERN MISSOURI THIS
MORNING SHOULD CONTINUE TO DEVELOP IN VICINITY OF 850 BOUNDARY THAT
WILL LIFT SLOWLY TO THE NORTH TODAY.  THIS CONVECTION SHOULD
CONTINUE TO BE SUPPORTED BY SHORT WAVE THAT WILL BE MOVING SLOWLY
THROUGH NEBRASKA THIS MORNING AND INTO IOWA THIS AFTERNOON. EVEN
THOUGH THIS WAVE WILL BE THE MAIN IMPETUS FOR STORMS TODAY...CAN NOT
RULE OUT DEVELOPMENT OF STORMS FROM DAY TIME HEATING IN THE VICINITY
OF SURFACE FRONT...SO WILL LEAVE AT LEAST CHANCE POPS IN FOR MOST
AREAS TODAY.

SURFACE FRONT WILL CONTINUE TO LIFT NORTH AS A WARM FRONT TONIGHT AS
UPPER RIDGE BUILDS INTO HIGH PLAINS. THIS FRONT SHOULD BE ORIENTED
FROM SOUTHEAST NEBRASKA INTO NORTHERN MISSOURI BY LATE TONIGHT...SO
WILL GRADUALLY FOCUS ALL POPS FURTHER NORTH OVERNIGHT.

SURFACE FRONT SHOULD BECOME STALLED NEAR NORTHEAST CORNER OF
FORECAST AREA DURING THE DAY ON WEDNESDAY...AS IT PARALLELS THE
UPPER FLOW. CAN NOT RULE OUT SOME AFTERNOON STORMS NEAR THIS
BOUNDARY IF THERE ARE ANY WAVES IN THE WESTERLIES THAT COULD BRUSH
THE REGION. SO WILL LEAVE IN SOME LOW POPS IN THOSE AREAS FOR THE
AFTERNOON.

WITH MOST OF THE FORECAST AREA IN THE WARM SECTOR...WEDNESDAY WILL
BE A VERY HOT DAY...AND ADVISORIES WILL LIKELY NEED TO BE ISSUED.
THEN PICTURE GETS A LITTLE MORE MUDDY AFTER THAT...WITH THE NAM/WRF
MODEL NOW WANTING TO BRING A BACK DOOR COLD FRONT INTO THE REGION ON
THURSDAY. NAM/WRF SOLUTION A FEW DAYS BACK WAS TOO AGGRESSIVE WITH
SPEED OF SURFACE FRONT THIS PAST WEEKEND...SO WILL SLOW DOWN ITS
MOVEMENT INTO THE FORECAST AREA FOR THE DAY ON THURSDAY.  THAT WILL
LEAVE MOST AREAS STILL VERY HOT...AND WILL STICK PRETTY CLOSE WITH
THE PREVIOUS FORECAST NUMBERS FOR HIGHS ON THURSDAY. BUT IT IS
SOMETHING THAT WILL NEED TO BE WATCHED ON FUTURE MODEL RUNS.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.

KS...NONE.

WFO EAX
Hazardous weather outlook, Aug 8, 1:03 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT TUE AUG 8 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
103 PM CDT TUE AUG 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE MOST LIKELY NEAR AND NORTH OF THE
MISSOURI AND IOWA STATE LINE THROUGH MID AFTERNOON. THE SOUTHERN EDGE
OF THE LARGE AREA OF SHOWERS AND THUNDERSTORMS WHICH AFFECTED
NORTHERN MISSOURI THIS MORNING WILL CONTINUE TO EDGE NORTHEAST DURING
THE AFTERNOON HOURS. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO
REACH SEVERE LIMITS.

ALTHOUGH ISOLATED THUNDERSTORMS MAY OCCUR OVER THE REST OF THE REGION
INTO THE EARLY EVENING HOURS THE BEST THREAT FOR STORMS WILL BE SOUTH
OF I-70. A NEARLY STATIONARY FRONT WILL HELP FOCUS THE POTENTIAL FOR
LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS...MUCH LIKE IT DID
MONDAY AFTERNOON AND EARLY EVENING. ONCE AGAIN A FEW OF THESE STORMS
MAY PRODUCE BRIEF DAMAGING WIND GUSTS AS THEY COLLAPSE. THE THREAT OF
THUNDERSTORMS SOUTH OF I-70 WILL GREATLY DIMINISH SHORTLY AFTER
SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SURFACE FRONT WILL BE LIFTING BACK TO THE NORTH AS A WARM FRONT
TONIGHT...PUTTING ALL BUT NORTH CENTRAL MISSOURI IN THE WARM SECTOR
ON WEDNESDAY. THIS SHOULD RESULT IN TEMPERATURES IN THE UPPER 90S TO
LOW 100 DEGREE RANGE...IN AREAS FROM ST JOSEPH...CARROLLTON...
BOONVILLE...SOUTHWARD.

ON THURSDAY...AND WEAK COLD FRONT IS FORECAST TO SHIFT SOUTH INTO
THE REGION...BUT ONE MORE VERY HOT DAY IS EXPECTED FOR AREAS SOUTH OF
THE MISSOURI RIVER BEFORE THIS FRONT CAN HAVE AN EFFECT. THERE WILL
BE A CHANCE OF THUNDERSTORMS IN NORTHERN AND CENTRAL MISSOURI ON
THURSDAY AS THIS FRONT MOVES INTO THE REGION. SOME OF THESE STORMS
MAY BE STRONG ENOUGH TO PRODUCE SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY FOR NORTHERN AND
CENTRAL SECTIONS OF THE FORECAST AREA.

MJ

In the hours before

Local storm report, Aug 8, 12:22 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1222 PM CDT TUE AUG 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     CLINTON                 38.37N 93.77W
08/07/2006                   HENRY              MO   LAW ENFORCEMENT

            TREE DOWN ON TRANSFORMER. TIME ESTD.

&&

MJ
Special weather statement, Aug 8, 5:06 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
506 PM CDT TUE AUG 8 2006

MOZ032-039-040-046-082300-
CHARITON-COOPER-HOWARD-SALINE-
506 PM CDT TUE AUG 8 2006

...SIGNIFICANT WEATHER ALERT FOR EASTERN SALINE...NORTHERN COOPER...
SOUTHERN CHARITON AND WESTERN HOWARD COUNTIES UNTIL 600 PM CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF PILOT GROVE...OR 12 MILES
SOUTHEAST OF MARSHALL...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  6 MILES SOUTHEAST OF GLASGOW BY 600 PM CDT.

THE TOWN OF ARROW ROCK IS ALSO IN THE PATH OF THIS STORM.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...AN
INCH OF RAIN IS POSSIBLE.

DB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:26 PM CDTSevere Thunderstorm WarningEAXSaline34 min
Aug 8, 4:02 AM CDTFlash Flood WarningEAXGentry, Harrison, Worth6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.